Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 13, 2007, 5:53 PM CDT for Warren County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2007, 5:53 PM CDT (22:53 UTC)
- Expired
- Sep 13, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 132300
FFWJAN
MSC149-140200-
/X.NEW.KJAN.FF.W.0014.070913T2253Z-070914T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...
* UNTIL 900 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM VERY HEAVY RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
RIDGE...FLOWERS AND BOVINA.
WEATHER SERVICE RADAR AND RAINFALL REPORTS INDICATE THAT NEARLY
THREE INCHES OF RAIN HAS FALLEN LATE THIS AFTERNOON OVER THE CENTRAL
PORTIONS OF WARREN COUNTY. ADDITIONAL RAINFALL AMOUNTS OF TWO TO
THREE INCHES IN THE NEXT SEVERAL HOURS ARE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. RECALL TURN AROUND
DONT DROWN.
LAT...LON 3216 9099 3215 9117 3222 9114 3223 9099
3230 9098 3233 9089 3237 9100 3245 9097
3250 9112 3258 9106 3257 9095 3245 9094
3246 9086 3258 9084 3262 9070 3253 9056
3215 9079 3206 9106
TIME...MOT...LOC 2253Z 180DEG 0KT 3217 9093
$$
MME1 follow-up statement
000
WGUS74 KJAN 140133
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CDT THU SEP 13 2007
MSC149-140142-
/X.CAN.KJAN.FF.W.0014.000000T0000Z-070914T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN MS
832 PM CDT THU SEP 13 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WARREN COUNTY...
LAT...LON 3216 9099 3215 9117 3222 9114 3223 9099
3230 9098 3233 9089 3237 9100 3245 9097
3250 9112 3258 9106 3257 9095 3245 9094
3246 9086 3258 9084 3262 9070 3253 9056
3215 9079 3206 9106
TIME...MOT...LOC 0132Z 180DEG 0KT 3217 9093
$$
MMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:40 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 13, 2:40 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU SEP 13 2007
.SHORT TERM...(TONIGHT THROUGH FRIDAY)...LATEST RADAR AND SATELLITE
IMAGERY SHOWS TROPICAL STORM HUMBERTO MOVING NORTHEAST OVER
SOUTHWEST LOUISIANA. IT WAS MOVING NORTHEAST TOWARD OUR FORECAST
AREA. ALSO ON THE SURFACE A QUASI-STATIONARY FRONTAL BOUNDARY WAS
NOTED ACROSS THE ARKLAMISS REGION JUST NORTH OF THE INTERSTATE 20
CORRIDOR. OUTER SPIRAL BANDS WERE MOVING ACROSS NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI. ON A SIDE NOTE AEX GOT A LITTLE OVER AN
INCH IN LESS THAN AN HOUR...WHICH SHOWS HOW HEAVY THE RAINS ARE.
NHC TRACK WILL GENERALLY FOLLOW THE FRONTAL BOUNDARY.
MODELS DO NOT HAVE A GOOD HANDLE ON THIS SYSTEM...BUT THE GFS SEEMS
TO BE THE CLOSEST. WILL FOLLOW THE NHC PROJECTED TRACK FOR THIS SHORT
TERM FORECAST. EXPECT RAINS TO BE HEAVY AT TIMES DURING THE NIGHT INTO
FRIDAY. ISOLATED TORNADOES WILL BE CONCERN WITH THE INCREASE IN SHEAR
FOR AREAS ALONG AND RIGHT OF THE STORM TRACK. EXPECT HUMBERTO TO BE
DOWNGRADED TO TROPICAL DEPRESSION AS IT CROSSES OUR REGION FOR TONIGHT
INTO FRIDAY. SO WILL PUT IN HEAVY AT TIMES WITH 100 PERCENT POPS REGION
WIDE FOR TONIGHT AND PUT THE BEST POPS ACROSS THE EAST HALF FOR
FRIDAY. WITH POPS RANGING FROM 40 WEST TO 90 EAST. EXPECT MOST OF THE
RAIN SHOWERS TO BE DURING THE MORNING...THEN IT SHOULD DECREASE FROM
THE WEST DURING THE AFTERNOON. AS FAR AS LOWS IN CONCERN WILL WENT
WITH THE ORIGINAL FORECAST WITH CLOUDS AND RAIN AROUND FOR LOWS
IN THE LOWER 70S. THINK THAT THE ATMOSPHERE IS TOO MOIST FOR ANY 60S
ACROSS THE REGION FOR TONIGHT. FOR HIGHS THOUGHT THAT THE MODELS WERE
A LITTLE WARM...SO WENT WITH THE LOWER GROUP OF THE ENSEMBLES...WHICH
HAD HIGHS IN THE UPPER 70S TO LOWER 80S. AS FAR AS ADVISORIES ARE
CONCERN WILL CONTINUE LAKE WIND ADVISORIES FOR PORTIONS OF EAST
LOUISIANA AND SOUTHWEST MISSISSIPPI UNTIL 1 AM. THE FLASH FLOOD WATCH
WILL CONTINUE FROM THIS AFTERNOON UNTIL 6 AM FRIDAY./17/
.PREVIOUS LONG TERM DISCUSSION(FRIDAY NIGHT THROUGH THURSDAY)...BY
FRIDAY EVENING WE SEE HUMBERTO BECOME SHEARED OFF AS A STRONG
SHORTWAVE APPROACHES THE AREA. THIS SHORTWAVE WILL BRING A COLD
FRONT THROUGH THE ENTIRE CWFA BY SATURDAY MORNING. GFS HAS COME IN
FASTER WITH THE PROGRESSION OF THIS FRONT...LEAVING MUCH OF THE CWFA
DRY FOR FRIDAY NIGHT. AM NOT READY TO BUY INTO THIS FASTER SOLUTION
AND HAVE LEANED CLOSER TO THE ECMWF AND BUMPED UP POPS OVER THE AREA
FOR FRIDAY NIGHT...GIVING SLGT CHANCE OVER THE SOUTHEAST.
THE FRONT SHOULD CLEAR THE AREA BY SATURDAY MORNING. WE WILL BEGIN
TO SEE A STRONG SURFACE HIGH NOSE IN FROM THE NORTH BRINGING COOLER
DRIER AIR WITH IT. AS MUCH DRIER AIR FILTERS INTO THE REGION...WE
WILL SEE DEWPOINTS DROPPING TO THE MIDDLE 50S-LOWER 60S THROUGH THE
WEEKEND AND PWATS DROPPING TO BELOW AN INCH THROUGH AT LEAST
TUESDAY. THIS WILL KEEP THE FORECAST AREA DRY...AND DID NOT NEED TO
MAKE ANY ADJUSTMENTS TO MEX POPS FOR SATURDAY THROUGH THE LONG TERM.
BY THE BEGINNING OF THE WORK WEEK WE WILL BEGIN TO SEE THE UPPER
LEVEL RIDGE OVER THE SOUTHERN PLAINS WORK ITS WAY EAST TO CENTER
ITSELF OVER THE CWFA THROUGH THE MIDDLE OF THE WORK WEEK. THIS
FEATURE REMAINS IN PLACE THROUGH AT LEAST WEDNESDAY. BY THURSDAY
MODELS HINT AT A DISTURBANCE MOVING ACROSS WEST THE NORTHERN GULF
AND APPROACHING THE AREA FROM THE SOUTHEAST...WHICH RESULTS IN GUI
GIVING HIGHER POPS FOR THURSDAY ESPECIALLY ACROSS THE SOUTH AND
EAST. WENT AHEAD AND PRETTY MUCH STUCK WITH THIS SOLUTION FOR NOW
WITH GIVEN UNCERTAINTY.
THE BIGGEST CHANGES MADE TO TEMPS WERE FOR THE BEGINNING OF THE WORK
WEEK...PRIMARILY TO BUMP UP HIGH TEMPS. THE WARMEST DAYS LOOK TO BE
MON-WED AS THE UPPER LEVEL RIDGE SITS ON TOP OF THE CWFA. DID NOT
MAKE TOO MANY CHANGES TO LOWS THROUGH THE LONG TERM AS THE MAJORITY
OF THEM LOOKED REASONABLE. /14/
&&
.AVIATION...WITH LOW CLOUDS AND SPIRAL BANDS CROSS THE REGION FOR
TONIGHT INTO FRIDAY. EXPECT WIDESPREAD IFR CONDITIONS TO SPREAD
ACROSS THE REGION IN RESPECT TO HEAVY RAINS WITH VISIBILITIES AND CEILINGS.
CONDITIONS SHOULD START TO IMPROVE DURING THE DAY FRIDAY FROM THE WEST
DURING THE AFTERNOON. AS MVFR CONDITIONS MAKES ITS WAY FROM THE
WEST./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 81 69 83 / 100 76 21 9
MERIDIAN 71 81 69 83 / 100 76 25 10
VICKSBURG 73 81 67 82 / 100 61 19 8
HATTIESBURG 75 82 72 86 / 100 69 26 13
NATCHEZ 73 81 69 82 / 100 58 20 10
GREENVILLE 70 79 65 82 / 100 42 17 2
GREENWOOD 71 80 62 81 / 100 74 17 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>066-
072>074.
LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR MSZ059>061.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023>026.
LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR LAZ023>026.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&
SHORT TERM/AVIATION: 17
LONG TERM: 14Hazardous weather outlook, Sep 13, 3:34 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 334 PM CDT THU SEP 13 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 334 PM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY VERY HEAVY RAINFALL IS EXPECTED TONIGHT OVER PORTIONS OF THE OUTLOOK AREA AND A FLASH FLOOD WATCH IS IN EFFECT AS A RESULT. DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL DEPRESSION HUMBERTO WILL BE SUPPORTIVE OF TORRENTIAL RAINFALL...ESPECIALLY ALONG AND JUST NORTH OF WHERE THE CENTER PASSES. WIDESPRAD RAINFALL TOTALS OF TWO TO FOUR INCHES ARE LIKELY...WITH LOCAL AMOUNTS UP TO EIGHT INCHES POSSIBLE. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAIL. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE OVER EASTERN MISSISSIPPI FRIDAY AS THE REMNANTS OF HUMBERTO MOVE EAST THE AREA...BUT RAINFALL IS NOT EXPECTED TO BE AS HEAVY AS TONIGHT. BASED ON THE LATEST FORECAST TRACK OF HUMBERTO INTO EAST MISSISSIPPI FRIDAY MORNING...THERE WILL ALSO BE THE POTENTIAL FOR ISOLATED TORNADOES ACROSS PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. THE PRIMARY RISK AREA IS ALONG AND SOUTH OF A LINE FROM WINNSBORO LOUISIANA...TO JACKSON AND DEKALB MISSISSIPPI. IN ADDITION TO THE FLOODING AND TORNADO POTENTIAL...A LAKE WIND ADVISORY IS IN EFFECT FOR WIND GUSTS OF 30 TO 35 MPH ALONG THE PATH OF HUMBERTO. OVERALL...CONDITIONS ARE EXPECTED TO IMPROVE RAPIDLY FROM WEST TO EAST DURING THE DAY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND TOMORROW. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Sep 13, 1:10 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 110 PM CDT THU SEP 13 2007 MSZ043-048-049-131845- HINDS MS-RANKIN MS-MADISON MS- 110 PM CDT THU SEP 13 2007 ...STRONG STORMS MOVING THROUGH THE JACKSON METRO AREA... A LINE OF STRONG THUNDERSTORMS IS MOVING ACROSS THE JACKSON METRO AREA. AT 105 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR EDWARDS TO FLORENCE TO PUCKETT...MOVING NORTH AT ABOUT 25 MPH. THE STORMS WILL BE CAPABLE OF PRODUCING BLINDING RAINFALL AND WIND GUSTS UP TO 35 MPH ALONG WITH OCCASIONAL LIGHTNING STRIKES AS THEY MOVE THROUGH EARLY THIS AFTERNOON. A QUICK INCH OF RAINFALL WILL BE POSSIBLE...SO MOTORISTS SHOULD USE EXTRA CAUTION. PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES SHOULD STAY IN DOORS IF POSSIBLE UNTIL THE STORMS PASS. EEC
Local storm report, Sep 13, 4:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT THU SEP 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST NATCHEZ 31.55N 91.39W
09/13/2007 E0 MPH ADAMS MS LAW ENFORCEMENT
COUPLE OF TREES AND POWER LINES DOWN IN NATCHEZ
AREA...REPORTED BY ADAMS COUNTY SO.
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:45 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 28 hr |
| Sep 13, 9:49 AM CDT | Lake Wind Advisory | JAN | Adams, Attala, Claiborne, Clarke, Copiah, Covington and 28 more | 13 hr |
| Sep 13, 4:53 PM CDT | Tornado Warning | JAN | Adams | 37 min |
| Sep 13, 5:20 PM CDT | Tornado Warning | JAN | Jefferson | 40 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.